Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Smooth type $ {\rm III}$ diffeomorphisms of manifolds


Author: Jane Hawkins
Journal: Trans. Amer. Math. Soc. 276 (1983), 625-643
MSC: Primary 58F11; Secondary 28D99
MathSciNet review: 688966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that every smooth paracompact connected manifold of dimension $ \geqslant 3$ admits a smooth type $ {\text{III}}_\lambda$ diffeomorphism for every $ 0 \leqslant \lambda \leqslant 1$. (Herman proved the result for $ \lambda = 1$ in [7].) The result follows from a theorem which gives sufficient conditions for the existence of smooth ergodic real line extensions of diffeomorphisms of manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F11, 28D99

Retrieve articles in all journals with MSC: 58F11, 28D99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0688966-0
PII: S 0002-9947(1983)0688966-0
Article copyright: © Copyright 1983 American Mathematical Society